I started taking Femcon on June 8th which was a sunday. I was expecting to then get my period on the 29th since that is the first day of the inactive pills. Well today I found that I am bleeding. I'm unsure if this is break through bleeding like the info packet said could happen or if it could be my period. I just finished my last one only a week ago! I am just starting the third week of active pills today and I don't understand why it is happening now.
PLUS tomorrow I go on vacation, which I planned around my period so I wouldn't have it...
any ideas on how to make this stop or what exactly is happening?
I don't understand? Have you been on the pill before? Were you just switching brands or is this the first time you've taken the pill? Did you start it at the right time, meaning the Sunday after your period started? If you started on the 8th because that's the first Sunday after your last period started then you did it correctly and what you are having is definitely breakthrough bleeding. But if you didn't start at the right time, meaning sometime in the middle of your cycle, then your cycles are going to be totally screwy until your body re-regulates from being on the pill for a while.
You're right that your period should start the week of the 29th, sometime. But that's only if you started it at the right time. But I'm just not clear on that part after reading your post?
Any time you're on the pill, if you have any bleeding that happens not during the placebo week, that's breakthrough bleeding. That's what breakthrough bleeding is.
yeah I stared the pill the sunday after my period started. (It started friday the 6th, I started taking the pill Sunday the 8th) Sorry for the confusion.
How long should this breakthrough bleeding last? A few days or like the whole week? Normally my periods lasted 5 or maybe 6 days. The week that I started taking the pill it lasted about 8 days which I figured was a side effect since I just started taking it.
I've never taken the pill before, this is the first cycle of pills for me. I'm just worried this is going to last the whole week and then I'll get it again next week during the inactive pills...
Well it's hard to say. Sometimes I've read about women who have a ton of breakthrough bleeding that lasts the entire month after they started the pill. But sometimes it only lasts a few days. There's really no way for me to tell you how long it will last for you.
But if you find that it lasts a long time after your placebo week, then you might need to get a stronger pill with higher hormone level. Because breakthrough bleeding is a much more common side effect of the very low dose pills, cause they aren't strong enough to prevent the breakthrough bleeding from happening.
All you can really do is ride it out and see how it goes. But I'd try to switch pills if you continue to have problems after your placebo week.
MOST times I hear about this happening, it lasts much shorter than a period or is at least lighter... so HOPEFULLY this stops for you soon so you don't have to worry about it on your vacation! It should stop as your body gets used to the pill.
FYI, it is also correct if you start the pill the first day of your period, not ONLY the Sunday after. Most pills give an option of either way to start and it would say this in the instructions if so. I just chose to start the first day of my period b/c my doctor said this way first... plus, it protects against pregnancy immediately. But you don't have to worry about this since you already started! Either way works just fine!